Alert archive / Nebraska / Frost Advisories in 2017

Frost Advisory 1, NWS Cheyenne, WY

September 5, 20174 counties in Nebraska; Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this frost advisory at Sep 5, 2017, 2:17 PM MDT for 4 counties in Nebraska; Albany County, Carbon County, Wyoming. It took effect at Sep 6, 2017, 2:00 AM MDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2017, 2:17 PM MDT (20:17 UTC)
In effect from
Sep 6, 2017, 2:00 AM MDT
Expired
Sep 6, 2017, 7:00 AM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Dawes County, NE, Morrill County, NE, Sioux County, NE, Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 113 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 8.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2017-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2017-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2076 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

178 
WWUS75 KCYS 052017
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
217 PM MDT Tue Sep 5 2017

...FIRST FROST OF THE SEASON POSSIBLE TONIGHT ACROSS PORTIONS OF
SOUTH CENTRAL WYOMING AND THE WESTERN NEBRASKA PANHANDLE...

NEZ002-003-021-095-061200-
/O.NEW.KCYS.FR.Y.0001.170906T0800Z-170906T1300Z/
Dawes-Box Butte-Morrill-North Sioux-
Including the cities of Chadron, Chadron St Park, Alliance, 
Angora, Bridgeport, Bayard, Redington, and Harrison
217 PM MDT Tue Sep 5 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM MDT WEDNESDAY...

The National Weather Service in Cheyenne has issued a Frost
Advisory, which is in effect from 2 AM to 7 AM MDT Wednesday. 

* TIMING...2 AM through 7 AM MDT Wednesday. 

* TEMPERATURE...Minimum 33 to 37 degrees. 

* IMPACTS...Mainly to vegetation. Sensitive outdoor plants may be
  killed if left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

WYZ105-110-113-115-061200-
/O.NEW.KCYS.FR.Y.0001.170906T0800Z-170906T1300Z/
Shirley Basin-North Snowy Range Foothills-
Upper North Platte River Basin-Laramie Valley-
Including the cities of Medicine Bow, Shirley Basin, Arlington, 
Elk Mountain, Saratoga, Encampment, Bosler, and Laramie
217 PM MDT Tue Sep 5 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM MDT WEDNESDAY...

The National Weather Service in Cheyenne has issued a Frost
Advisory, which is in effect from 2 AM to 7 AM MDT Wednesday. 

* TIMING...2 AM through 7 AM MDT Wednesday. 

* TEMPERATURE...Minimum 33 to 37 degrees. 

* IMPACTS...Mainly to vegetation. Sensitive outdoor plants may be
  killed if left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

HAMMER
2 follow-up statements
800 
WWUS75 KCYS 060847
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
247 AM MDT Wed Sep 6 2017

...FIRST FROST OF THE SEASON POSSIBLE TONIGHT ACROSS PORTIONS OF
SOUTH CENTRAL WYOMING AND THE WESTERN NEBRASKA PANHANDLE...

NEZ002-003-021-095-061300-
/O.CON.KCYS.FR.Y.0001.000000T0000Z-170906T1300Z/
Dawes-Box Butte-Morrill-North Sioux-
Including the cities of Chadron, Chadron St Park, Alliance, 
Angora, Bridgeport, Bayard, Redington, and Harrison
247 AM MDT Wed Sep 6 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING...

* TIMING...through 7 AM MDT Wednesday.

* TEMPERATURE...Minimum 33 to 37 degrees.

* IMPACTS...Mainly to vegetation. Sensitive outdoor plants may 
  be killed if left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

WYZ105-110-113-115-061300-
/O.CON.KCYS.FR.Y.0001.000000T0000Z-170906T1300Z/
Shirley Basin-North Snowy Range Foothills-
Upper North Platte River Basin-Laramie Valley-
Including the cities of Medicine Bow, Shirley Basin, Arlington, 
Elk Mountain, Saratoga, Encampment, Bosler, and Laramie
247 AM MDT Wed Sep 6 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM MDT THIS MORNING...

* TIMING...through 7 AM MDT Wednesday.

* TEMPERATURE...Minimum 33 to 37 degrees.

* IMPACTS...Mainly to vegetation. Sensitive outdoor plants may 
  be killed if left uncovered. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
759 
WWUS75 KCYS 061318
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
718 AM MDT Wed Sep 6 2017


NEZ002-003-021-095-WYZ105-110-113-115-061430-
/O.EXP.KCYS.FR.Y.0001.000000T0000Z-170906T1300Z/
Dawes-Box Butte-Morrill-North Sioux-Shirley Basin-
North Snowy Range Foothills-Upper North Platte River Basin-
Laramie Valley-
Including the cities of Chadron, Chadron St Park, Alliance, 
Angora, Bridgeport, Bayard, Redington, Harrison, Medicine Bow, 
Shirley Basin, Arlington, Elk Mountain, Saratoga, Encampment, 
Bosler, and Laramie
718 AM MDT Wed Sep 6 2017

...FROST ADVISORY HAS EXPIRED...

Temperatures will continue to rise this morning and so will let
the Advisory expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Sep 5, 11:45 AM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, Sep 5, 11:45 AM MDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1145 AM MDT Tue Sep 5 2017

.SHORT TERM...(Today through Wednesday night)
Issued at 256 AM MDT Tue Sep 5 2017

130kt upper jet seen clearly on GOES-16 WV imagery this morning
over central Canada and the northern Great Plains will continue to
dive southward today, digging out a highly amplified trough over
the Mississippi Valley. An unseasonably cool sfc high will sink
south over the plains through tonight on the back side of the
upper trough. In terms of sensible weather, the story for today
and tonight will be clear skies and temperatures around 10 degrees
below normal for this time of year. As the sfc high settles over
the plains tonight, light winds and clear skies will promote
excellent radiational cooling especially in our typically colder
spots such as Alliance and Chadron and also for the Laramie
Valley. Temperatures in these areas will likely fall into the mid
30s and because of this added in mention of patchy frost where
temps fall to 36 or below.

Heights aloft begin to rise on Wednesday as the strong upper ridge
over the western CONUS begins to shift east. Continued sunny skies
with temperatures around 5 degrees warmer than today.

.LONG TERM...(Thursday through Monday)
Issued at 256 AM MDT Tue Sep 5 2017

The main concern with this portion of the forecast is how much
moisture will be in place, and if it will be enough to trigger
convection.

The models are in pretty good agreement in showing the upper level
ridge dominating the weather pattern through the weekend. The
models are showing a mid level shortwave rotating through
southeast South Dakota into the Nebraska panhandle on Thursday.
This feature will help steepen lapse rates in the panhandle, but
not confident enough to introduce any precipitation, due to a very
dry air mass in place.

The next feature that could be a little more of a trigger is some
jet energy diving southeast across areas mainly east of the the
Laramie Range on Friday. Areas along and west of the Laramie Range
will be in the entrance region of this jet streak. This combined
with some moisture and orographic lift may trigger a few high
based showers and isolated thunderstorms.

The weather pattern Saturday and Sunday looks more favorable for
upper level diffluence which may trigger some orographic
convection. Once again, the moisture will be quite limited so we
are not anticipating widespread shower coverage. The models are
also keying in on a jet streak surging through central Wyoming on
Sunday. This jet streak combined with a mid level shortwave may
trigger some more scattered convection along and east of the
Laramie Range. Otherwise, mild temperatures will be the rule
through the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1144 AM MDT Tue Sep 5 2017

Vfr conditions under mostly clear skies through the taf period.
Winds will be light.

&&

.FIRE WEATHER...
Issued at 256 AM MDT Tue Sep 5 2017

A dry airmass will be in place over the area through mid week.
Afternoon RH values do fall to around 15 percent over Converse and
Niobrara Counties as well as areas west of the Laramie Range each
afternoon through Thursday. Winds however will remain light
enough to preclude much in the way of a fire weather threat at
this time.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...DEL
LONG TERM...REC
AVIATION...ZF
FIRE WEATHER...DEL
Hazardous weather outlook, Sep 5, 3:41 AM MDT, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
341 AM MDT Tue Sep 5 2017

WYZ101>119-060945-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
341 AM MDT Tue Sep 5 2017

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Patchy frost can be expected in the Laramie Valley tonight.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

There is a chance of thunderstorms this weekend mainly in the
mountains and the foothills along the Laramie Range.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-019>021-054-055-095-096-060945-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
341 AM MDT Tue Sep 5 2017

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

Patchy frost can be expected tonight in areas between Chadron and
Alliance.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

There is a slight chance of thunderstorms this weekend in parts of
the Nebraska panhandle.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

Frost Advisories in Nebraska, 2017Frost Advisories in Wyoming, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.